MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an issue involving the guidewire coating occurred.A 300cm, 8cm v-18 control wire was selected for use in a balloon dilatation procedure of the left lower limb.A supporting catheter was utilized to access and open the vessel over the 0.018 guidewire.After the guidewire entered the patient, the coating was observed to have fractured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter address 1: (b)(6).E1: initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include new information obtained.(b)(6).
 
Event or Problem Description
It was reported that an issue involving the guidewire coating occurred.A 300cm, 8cm v-18 control wire was selected for use in a balloon dilatation procedure of the left lower limb.A supporting catheter was utilized to access and open the vessel over the 0.018 guidewire.After the guidewire entered the patient, the coating was observed to have fractured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.It was further reported that the soft tip at the front end of the guidewire peeled off during the procedure, and the coating on the posterior part of the guidewire was found to be detached.This damage occurred during use.The lesion itself was not particularly challenging, and the patients anatomy did not contribute to the issue.The guidewire was inserted through an 18-french support catheter but became stuck at the distal end.When the physician attempted to retract the guidewire, the coating at the distal end fractured.The event was not attributed to any patient factors, and procedural factors were not believed to have contributed to the reported issue.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23760193
Report Number2124215-2025-85328
Device Sequence Number18625322
Product Code DQX
UDI-Device Identifier08714729070207
UDI-Public(01)08714729070207(17)270311(10)36047064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0036047064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/19/2025
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight53 KG